Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a minimal normal dilation problem


Author: Ameer Athavale
Journal: Proc. Amer. Math. Soc. 121 (1994), 843-850
MSC: Primary 47A20; Secondary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1994-1186126-3
MathSciNet review: 1186126
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By combining the theory of disintegration of measures with certain approximation theorems in several complex variables, we derive some positive results concerning a minimal normal dilation problem for operator tuples whose coordinates are special functions of subnormal operators as well as their adjoints.


References [Enhancements On Off] (What's this?)

  • [B] N. Bourbaki, Èléments des mathématique, Livre VI, Intégration, Chapitre 6, Intégration Vectorielle, Hermann, Paris, 1959.
  • [C1] J. B. Conway, The minimal normal extension of a function of a subnormal operator, Analysis at Urbana II, Proc. Special year in Modern Analysis at Univ. of Illinois, 1986-87, Cambridge Univ. Press, Cambridge, 1989, pp. 128-140. MR 1009188 (91h:47021)
  • [C2] -, Towards a functional calculus for subnormal tuples: the minimal normal extension, Trans. Amer. Math. Soc. 326 (1991), 543-567. MR 1005077 (91k:47048)
  • [D] J. Dudziak, The minimal normal extension problem for subnormal operators, J. Funct. Anal. 65 (1986), 314-338. MR 826430 (87m:47057)
  • [HW] L. Hörmander and J. Wermer, Uniform approximation on compact sets in $ {C^n}$, Math. Scand. 23 (1968), 5-21. MR 0254275 (40:7484)
  • [I] T. Ito, On the commutative family of subnormal operators, J. Fac. Sci. Hokkaido Univ. 14 (1958), 1-15. MR 0107177 (21:5902)
  • [L] G. M. Leibowitz, Lectures on complex function algebras, Scott, Foresman & Co., Glenview, IL, 1970. MR 0428042 (55:1072)
  • [O'FP] A. G. O'Farrell and K. J. Preskenis, Approximation by polynomials in two complex variables, Math. Ann. 246 (1980), 225-232.
  • [P1] K. J. Preskenis, Another view of the Weierstrass theorem, Proc. Amer. Math. Soc. 54 (1976), 109-113. MR 0390779 (52:11602)
  • [P2] -, Approximation by polynomials in z and another function, Proc. Amer. Math. Soc. 68 (1978), 69-74. MR 0457740 (56:15944)
  • [P] M. Putinar, Spectral inclusion for subnormal n-tuples, Proc. Amer. Math. Soc. 90 (1984), 405-406. MR 728357 (85f:47029)
  • [W1] J. Wermer, Approximation on a disc, Math. Ann. 155 (1964), 331-333. MR 0165386 (29:2670)
  • [W2] -, Banach algebras and several complex variables, Springer-Verlag, New York, 1976. MR 0394218 (52:15021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A20, 47B20

Retrieve articles in all journals with MSC: 47A20, 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1186126-3
Keywords: Subnormal, (minimal) normal extension, (minimal) normal dilation
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society